Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 193, NWS State College, PA

August 9, 2012Lycoming County, Sullivan County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 9, 2012, 5:23 PM EDT for Lycoming County, Sullivan County, Pennsylvania. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 5:23 PM EDT (21:23 UTC)
Expired
Aug 9, 2012, 6:30 PM EDT
In force
67 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Lycoming County, PA, Sullivan County, PA

The radar

The Binghamton radar (KBGM), 106 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1906 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WUUS51 KCTP 092123
SVRCTP
PAC081-113-092230-
/O.NEW.KCTP.SV.W.0193.120809T2123Z-120809T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
523 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  EASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 630 PM EDT

* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR TROUT RUN...MOVING EAST AT
  30 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
  HAIL. 

* LOCATIONS IN THE WARNING INCLUDE...
  LOYALSOCKVILLE AND MONTOURSVILLE...
  RALSTON...
  BARBOURS...
  KETTLE CREEK GORGE AND SHUNK...
  LINCOLN FALLS...
  MUNCY VALLEY...

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 20 AND 27.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4123 7702 4145 7715 4159 7676 4157 7646
      4156 7642 4135 7629
TIME...MOT...LOC 2124Z 256DEG 25KT 4136 7702

$$

FORECASTER: DEVOIR
1 follow-up statement
878 
WWUS51 KCTP 092222
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
622 PM EDT THU AUG 9 2012

PAC081-092232-
/O.CAN.KCTP.SV.W.0193.000000T0000Z-120809T2230Z/
LYCOMING PA-
622 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LYCOMING COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4131 7649 4130 7659 4139 7672 4149 7676
      4153 7640 4135 7629
TIME...MOT...LOC 2222Z 256DEG 25KT 4144 7649

$$

PAC113-092230-
/O.CON.KCTP.SV.W.0193.000000T0000Z-120809T2230Z/
SULLIVAN PA-
622 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SULLIVAN COUNTY...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
LAPORTE...OR 19 MILES SOUTH OF MONROETON...MOVING EAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  DUSHORE...

THIS WILL IMPACT ROUTE 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4131 7649 4130 7659 4139 7672 4149 7676
      4153 7640 4135 7629
TIME...MOT...LOC 2222Z 256DEG 25KT 4144 7649

$$

FORECASTER: DEVOIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:30 PM EDT, 53 minutes earlier.

Area forecast discussion, Aug 9, 4:30 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 PM EDT THU AUG 9 2012

.SYNOPSIS...
WET AND STORMY WEATHER IS IN STORE FOR THE REGION THROUGH THE END
OF THE WORK WEEK AS A SLOW MOVING UPPER LEVEL TROUGH AMPLIFIES
OVER THE LOWER GREAT LAKES. GRADUAL IMPROVEMENT IS EXPECTED
THROUGH THE FIRST PART OF THE WEEKEND...WITH FAIR WEATHER LIKELY
RETURNING TO THE AREA ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
RADAR BECOMING ACTIVE NOW AS WE REACH CONVECTIVE TEMPS AND LOSE
OUR INHIBITION. THE REST OF THE DAY LOOKS ACTIVE WITH THE POTENTIAL
FOR A FEW LOCALLY SEVERE STORMS. SPC MESO PAGE SHOWS CAPES
EXCEEDING 2000J WITH IMPRESSIVE DOWNDRAFT CAPES OVER 1000J.

A VIGOROUS MID-UPPER LEVEL TROF WILL DIG SEWD FROM THE GR LAKES
AND AMPLIFY INTO THE UPPER OHIO VALLEY BY EARLY FRI. THIS WILL
RESULT IN INCREASING WARM MOIST ADVECTION FOR THE REST OF TODAY
INTO TONIGHT AND FRIDAY. IT WILL ALSO SUPPORT THE DEVELOPMENT OF A
SFC LOW THAT WILL HEAD TWD THE ST LAWRENCE RIVER...HELPING SWEEP
A COLD FRONT TWD WRN PA BY LATER TONIGHT.

IT ALL POINTS TO OCCASIONAL SHOWERS AND THUNDERSTORMS INTO THE
EVENING AND OVERNIGHT. WE MAY SEE A LULL OVER MUCH OF THE REGION
AFTER WE LOSE HEATING...BUT OHIO VALLEY ACTIVITY WILL CONTINUE TO
FEED EAST INTO THE REGION FORCING THE CONTINUED MENTION OF PRECIP
WELL INTO THE OVERNIGHT.

SHORT TERM GUIDANCE FOCUSES BEST CHANCE OF HEAVY RAIN MAINLY WEST
OF MY FCST AREA LATER TODAY AND TONIGHT...SO NO HEADLINES PLANNED
AT THIS TIME.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS THE UPPER OW CLOSES OFF OVER THE LOWER LAKES...EXPECT THE SFC
FRONT TO SLOW AS IT SLIDES INTO THE STATE. THIS WILL KEEP US
UNSETTLED AT THE VERY LEAST AS DEEP MOISTURE FEEDS NORTH OVER THE
REGION...AND EVEN SUGGESTS THE POTENTIAL FOR LOCALLY HEAVY RAINS
IN ANY CONVECTION THAT MANAGES TO DEVELOP AND TRAIN OVER
PREVIOUSLY HIT AREAS.

IN ADDITION...THE ANOMALOUS SLY LLJ WILL ASSURE HI PWATS AHEAD
OF THE ADVANCING COLD FRONT...PROMOTING WIDESPREAD SHOWERS AND
TSTMS. 65-70F DEWPOINTS IN THE WARM SECTOR AND DIABATIC WARMING
OUTSIDE OF CLOUDY AREAS WILL DESTABILIZE THE REGION. WHILE MID
LEVEL LAPSE RATES ARE EXPECTED TO BE WEAK...ADEQUATE VERTICAL
SHEAR AND MODERATE INSTABILITY WILL SUPPORT SVR THREAT WITH STORMS
EXPECTED TO INCREASE IN CVRG AHEAD OF THE COLD FRONT. THE STORMS
MAY BECOME MORE ORGANIZED/EVOLVE INTO LINES OR CLUSTERS...WITH THE
MAIN TSTM HAZARD BEING DMGG WINDS.

NEW SREF SHOWS AN INCREASE IN THE PROBABILITY OF 24-36 HOUR RAIN
TOTALS EXCEEDING ONE INCH. ALSO SHOWS MORE OF A 2+ INCH POTENTIAL
WHICH WAS ALMOST NON-EXISTENT IN THE PREVIOUS RUN. AS OF RIGHT NOW
THE AXIS OF BEST RAINFALL CHANCES ARE PAINTED PRETTY MUCH RIGHT
OVER CENTRAL PA.

MDLS ARE STILL SUGGESTING A SECONDARY FNTL WAVE OR WEAK TRIPLE PT
LOW MAY FORM OVR THE NRN MID-ATLC STATES IN RESPONSE TO HEIGHT
FALLS AND UPPER JET DYNAMICS ROTATING AROUND THE SRN PERIPHERY OF
THE DEEP LOW. THIS COULD ENHANCE LOW LEVEL SHEAR PROFILES OVR
SERN PA AND ALLOW FOR FURTHER STORM ORGANIZATION INTO BOWING LINE
SEGMENTS WITH EMBEDDED MESOS. THE SET-UP LOOKS SIMILAR TO A COLD
SEASON LOW-TOPPED SUPERCELL DAY. THE DY2 SLGT RISK WAS EXPANDED
WWD TO ENCOMPASS NEARLY ALL OF THE CWA AND THE CHANGE WILL BE
REFLECTED IN THE HWO.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
MUCH BELOW NORMAL 500 MB HEIGHTS /-3 TO -4 STANDARD DEVIATIONS/...
ASSOCIATED WITH AN DEEP /5640M/ UPPER LOW LIFTING NE ACROSS THE
PENINSULA OF SWRN ONTARIO...WILL START THE PERIOD.

SFC COLD FRONT WILL PUSH EAST ACROSS THE SUSQ VALLEY FRIDAY
EVENING...FOLLOWED BY A COLD FRONT ALOFT MOVING INTO WRN PENN LATER
FRIDAY NIGHT. THESE TWO FEATURES WILL TEAM UP TO KEEP THE CHC FOR
SHOWERS OVER THE CWA /WITH A FEW THUNDERSTORMS POSSIBLE EARLY ACROSS
THE EASTERN PART OF THE FCST AREA/.

CLOUDS AND SCATTERED SHOWERS WILL LINGER ACROSS THE NW MTNS SATURDAY
/IN CLOSEST PROXIMITY TO THE DEPARTING UPPER LOW AND COOLEST MID
LEVEL TEMPS/.

BASIN AVERAGE RAINFALL WILL BE AROUND 0.25 OF AN INCH ACROSS THE FAR
EASTERN ZONES EARLY FRIDAY NIGHT AS THE SFC COLD FRONT SWEEPS AWAY
THE JUICY 40-45MM PWAT AIR.

LATER FRIDAY NIGHT AND SATURDAY...QPF FROM THE MAINLY SCATTERED
SHOWERS AND ISOLATED TSRA WILL BE 0.10 OF AN INCH OR LESS.

DRY SLOT SWEEPING INTO THE SCENT/EASTERN COUNTIES WILL MAINTAIN A
RELATIVE MIN IN THE CONVECTION ACROSS THAT AREA.

MIN TEMPS FRIDAY NIGHT WILL RANGE FROM THE UPPER 50S ACROSS THE NRN
AND WRN MTNS...TO THE MID AND UPPER 60S IN THE SE.

HIGH TEMPS SATURDAY WILL BE QUITE A BIT BELOW NORMAL /7-8 DEG F/
ACROSS THE NW MTNS AND ONLY REACH THE U60S...BUT WILL TOP OUT NEAR
TO SLIGHTLY BELOW NORMAL IN THE SOUTHERN AND EASTERN VALLEY
LOCATIONS - IN THE LOWER 80S.

SOME PERIODS OF CLOUDS AND A LINGERING LIGHT SHOWER OR TWO ARE
POSSIBLE ACROSS THE NW MTNS SATURDAY NIGHT...WHILE THE REST OF THE
REGION WILL TURN CLEAR TO PARTLY CLOUDY. MINS AT DAYBREAK SUNDAY
WILL BE QUITE CHILLY ACROSS THE MTNS WITH LOWER TO MID 50S
COMMON...WHILE THE CENTRAL AND SE VALLEY WILL SEE UPPER 50S TO LOWER
60S FOR AN OVERNIGHT LOW.

SFC HIGH PRESSURE AND A FLAT UPPER RIDGE DRIFTS OVER THE
COMMONWEALTH SUNDAY BRINGING RELATIVELY LIGHT WIND AND MOSTLY SUNNY
SKIES. SLIGHTLY BELOW NORMAL 925-850 MB TEMPS ACROSS THE NRN AND
WESTERN MTNS WILL LIMIT MAX TEMPS TO THE LOWER AND MID 70S
THERE...WHILE THE CENTRAL AND SE PORTION OF THE CWA WILL EXPERIENCE
MAXS SIMILAR TO SATURDAY...IN THE U70S TO LOWER 80S.

AFTER A SHORT-LIVED FLATTENING OF THE WESTERLIES LATE IN THE WEEKEND
THROUGH EARLY NEXT WEEK ACCOMPANIED BY DRY WEATHER WITH A RETURN TO
NEAR NORMAL MAX TEMPS MONDAY...MEDIUM RANGE MODEL AND ENSEMBLE
CONSENSUS POINTS TWD THE REDEVELOPMENT OF TROUGHING ACROSS THE
NORTHEAST CONUS INTO THE MIDDLE OF NEXT WEEK.

BEST CHC FOR SHOWERS AND SCATTERED AFTERNOON TSRA APPEARS TO TUESDAY
AFTERNOON AND EVENING...ALONG AND AHEAD OF A COLD FRONT PUSHING EAST
SOUTHEAST FROM THE GLAKES.

COOLING MID-LEVEL TEMPS AND NW FLOW ALOFT WILL BRING LOWER PWAT AIR
INTO THE REGION WEDNESDAY AFTERNOON AND NIGHT. A FEW SHOWERS ARE
POSSIBLE ACROSS THE NRN MTNS BENEATH THE SRN EDGE OF STEEPER MID
LEVEL LAPSE RATES...WHILE DRY CONDITIONS ARE EXPECTED ACROSS THE SRN
HALF OF THE STATE.

UNLESS THIS MIDWEEK TROUGH AMPLIFIES/SLOWS MORE THAN THE BLEND OF
THE 12Z EC AND GEFS INDICATE...ANOTHER RIDGE AT THE SFC AND ALOFT
WILL BUILD EAST AND PROVIDE MAINLY DRY WEATHER WITH NEAR TO SLIGHTLY
ABOVE NORMAL TEMPS WEDNESDAY NIGHT INTO AT LEAST FRIDAY MORNING.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
ALL SITES ARE NOW VFR AFTER A BIT OF EARLY MORNING HAZE AND FOG.

REST OF THE DAY WILL FEATURE INCREASING CHANCES FOR PRECIPITATION
AS WE CONTINUE TO DESTABILIZE. SITES THAT COME UNDER THE INFLUENCE
OF DEVELOPING SHOWERS AND STORMS WILL SEE BRIEF PERIODS OF
MVFR/IFR...OTHERWISE MOST LOCATIONS SHOULD REMAIN VFR INTO TONIGHT.

AS LOW PRESSURE APPROACHES THE REGION TONIGHT AND
FRIDAY...SHOWERS/TSTMS WILL BECOME MORE WIDESPREAD WITH VSBY AND
CIG REDUCTIONS LIKELY AT ALL AIRFIELDS INTO FRIDAY EVE.

OUTLOOK...

FRI-SAT...RESTRICTIONS LIKELY IN TSRA/SHRA.

SUN-TUE...MAINLY VFR. ISOLD STORMS POSSIBLE TUES.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...LAMBERT
AVIATION...LA CORTE
Hazardous weather outlook, Aug 9, 5:23 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
523 PM EDT THU AUG 9 2012

PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-102130-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
523 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY
EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004-005-010-102130-
WARREN-MCKEAN-ELK-
523 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RXR

In the hours before

Special weather statement, Aug 9, 2:37 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
237 PM EDT THU AUG 9 2012

PAZ006-010-011-091930-
CAMERON PA-ELK PA-POTTER PA-
237 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT CAMERON...EAST CENTRAL ELK AND
SOUTHWESTERN POTTER COUNTIES...

AT 234 PM EDT...A STRONG THUNDERSTORM WAS NEAR TRUMAN...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT TRUMAN...HICKS RUN...CAMERON AND STEVENSON
DAM.

THIS WILL IMPACT STATE ROAD 120.

LAT...LON 4167 7806 4148 7794 4147 7799 4145 7799
      4140 7799 4128 7844 4145 7855

FORECASTER: MARTIN
Special weather statement, Aug 9, 3:29 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
329 PM EDT THU AUG 9 2012

PAZ006-011-012-092000-
CAMERON PA-NORTHERN CLINTON PA-POTTER PA-
329 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLINTON...SOUTH
CENTRAL POTTER AND SOUTHEASTERN CAMERON COUNTIES...

AT 326 PM EDT...A STRONG THUNDERSTORM WAS NEAR KETTLE CREEK STATE
PARK...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
TAMARACK AND CROSS FORK.

THIS WILL IMPACT STATE ROAD 120.

LAT...LON 4153 7773 4129 7759 4126 7807 4146 7814

FORECASTER: LA CORTE
Special weather statement, Aug 9, 3:42 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
342 PM EDT THU AUG 9 2012

PAZ035-036-092045-
FRANKLIN PA-FULTON PA-
342 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN AND CENTRAL
FULTON COUNTIES...

AT 338 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEEDMORE...MOVING EAST
AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT SALUVIA...HARRISSONVILLE...MCCONNELLSBURG...
FORT LOUDON AND FANNETTSBURG.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 174 AND 190...I-70 BETWEEN
MILE MARKERS 151 AND 165.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 3979 7821 3991 7827 3999 7823 4010 7792
      4006 7786 4015 7781 4015 7780 3990 7768

FORECASTER: MARTIN
Special weather statement, Aug 9, 4:09 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
409 PM EDT THU AUG 9 2012

PAZ012-018-041-092115-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-
409 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLINTON...NORTHERN CENTRE
AND WESTERN LYCOMING COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CENTRE...CLINTON
AND LYCOMING COUNTIES AT 401 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.

THIS WILL IMPACT STATE ROAD 120.

LAT...LON 4151 7749 4136 7725 4106 7780 4111 7785

FORECASTER: DEVOIR
Special weather statement, Aug 9, 4:56 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
456 PM EDT THU AUG 9 2012

PAZ012-037-041-045-046-092200-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-TIOGA PA-
456 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON...LYCOMING AND
SOUTH CENTRAL TIOGA COUNTIES...

AT 453 PM EDT...A STRONG THUNDERSTORM WAS NEAR WATERVILLE...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT SALLADASBURG...ENGLISH CENTER...GARDEN VIEW...
BUTTONWOOD AND RALSTON.

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 21 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14...STATE ROAD 120.

LAT...LON 4128 7676 4111 7766 4141 7777 4148 7764
      4148 7760 4150 7760 4175 7711

FORECASTER: MARTIN
Special weather statement, Aug 9, 5:14 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
514 PM EDT THU AUG 9 2012

PAZ046-049-051-052-092215-
MONTOUR PA-NORTHUMBERLAND PA-SOUTHERN LYCOMING PA-UNION PA-
514 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN UNION...NORTHWESTERN
MONTOUR...NORTHWESTERN NORTHUMBERLAND AND SOUTHEASTERN LYCOMING
COUNTIES...

AT 510 PM EDT...A STRONG THUNDERSTORM WAS NEAR SPRUCE RUN
RESERVOIR...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT MONTANDON...NEW COLUMBIA...ALLENWOOD...
WATSONTOWN...TURBOTVILLE AND MUNCY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 201 AND 217...I-180 BETWEEN MILE MARKERS 1
AND 18.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 15...ROUTE 220...STATE ROAD 45...STATE ROAD 118.

LAT...LON 4115 7664 4108 7662 4088 7694 4101 7711
      4132 7679 4116 7659

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 10:43 AM EDTSpecial Weather StatementCTPWarren62 min
Aug 9, 11:57 AM EDTSpecial Weather StatementCTPMcKean63 min
Aug 9, 12:06 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Warren54 min
Aug 9, 12:54 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Potter, Tioga66 min
Aug 9, 1:14 PM EDTSpecial Weather StatementCTPLancaster46 min
Aug 9, 1:17 PM EDTSevere Thunderstorm WarningCTPBedford, Fulton, Huntingdon58 min
Aug 9, 1:22 PM EDTSpecial Weather StatementCTPSchuylkill53 min
Aug 9, 1:27 PM EDTSpecial Weather StatementCTPSomerset63 min
Aug 9, 1:59 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon, Somerset61 min
Aug 9, 2:00 PM EDTSpecial Weather StatementCTPTioga60 min
Aug 9, 2:08 PM EDTSpecial Weather StatementCTPLancaster37 min
Aug 9, 2:14 PM EDTSpecial Weather StatementCTPFulton31 min
Aug 9, 2:37 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Huntingdon, Somerset3 hr
Aug 9, 2:37 PM EDTSpecial Weather StatementCTPCameron53 min
Aug 9, 2:58 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Huntingdon, Mifflin, Somerset62 min
Aug 9, 3:29 PM EDTSpecial Weather StatementCTPClinton31 min
Aug 9, 3:36 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Lycoming, Potter54 min
Aug 9, 3:42 PM EDTSpecial Weather StatementCTPFranklin, Fulton63 min
Aug 9, 3:48 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton, Huntingdon57 min
Aug 9, 4:09 PM EDTSpecial Weather StatementCTPClinton66 min
Aug 9, 4:10 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming65 min
Aug 9, 4:13 PM EDTSevere Thunderstorm WarningCTPJuniata, Perry, Snyder30 min
Aug 9, 4:39 PM EDTSevere Thunderstorm WarningCTPBedford, Franklin, Fulton51 min
Aug 9, 4:56 PM EDTSpecial Weather StatementCTPClinton, Lycoming64 min
Aug 9, 5:14 PM EDTSpecial Weather StatementCTPMontour61 min
Aug 9, 5:31 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland59 min
Aug 9, 5:56 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill64 min
Aug 9, 5:57 PM EDTSpecial Weather StatementCTPDauphin, Lebanon63 min
Aug 9, 6:24 PM EDTSpecial Weather StatementCTPCameron66 min
Aug 9, 6:31 PM EDTSpecial Weather StatementCTPLancaster59 min
Aug 9, 6:35 PM EDTSpecial Weather StatementCTPColumbia, Montour, Sullivan40 min
Aug 9, 6:45 PM EDTSpecial Weather StatementCTPMcKean60 min
Aug 9, 7:01 PM EDTSpecial Weather StatementCTPSchuylkill59 min
Aug 9, 7:02 PM EDTSevere Thunderstorm WarningCTPWarren58 min
Aug 9, 7:35 PM EDTSevere Thunderstorm WarningCTPElk, McKean, Potter, Warren55 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.